# SDR S3LY013FA0000583

- Difficulty date: September 30, 2013
- Submitted: October 1, 2013
- Operation: General aviation
- Aircraft: N451ZS
- Make and model: Doug DC3C
- Aircraft serial: 4363
- Engine: Pwa SCG
- Propeller: Hamstd 23E50
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: 6353A18
- Part serial: 233723
- Condition: Damaged
- Location: Propeller
- Component: Propeller, Hmltnsnstrnd
- Component part number: 23E50473
- Stage of operation: IN
- How discovered: V
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

REPORTED PROPELLER  VIBRATION AND DOME NOT RUNNING CONCENTRICALLY (WOBBLING) IN OPERATION.   DISCOVERED THAT THE BEVELLED THRUST BEARING OF BLADE NR 3 WAS CRACKED.  CHAFING RING FOR THIS BLADE WAS DISINTEGRATING.  ON BARREL SPLIT IT WAS OBSERVED THAT THE CHAFING RING BLADE 3,  WAS IN A SERIOUS DISINTEGRATED CONDITION, TOP OR FRONT BARREL HALF WAS CONTACTING THE BLADE AND THE BEVELLED THRUST WASHER WAS BROKEN THROUGH IN ONE PLACE.  THE BLADE FILLET RADIUS HAD BEEN REWORKED ON ALL BLADES WITH SOME TYPE OF ABRASIVE WHEEL, A SUBSEQUENT BLUING CHECK SHOWED ONLY APPROXIMATELY A 20-25 PERCENT, CONTACT SHOULD BE 75 PERCENT.  NOTE: PROPELLER TSO 104.6 IS AN ESTIMATE, AWAITING CONFIRMATION OF DURATION OF LAST FLIGHT.  THERE IS SOME CONCERN OVER THE STANDARD OF WORKMANSHIP AND PRACTICES THAT APPEAR TO HAVE CONTRIBUTED TO THE DEFECT AND SUBSEQUENT DAMAGE. IT IS BELIEVED THE REMAINING RT PROPELLER IS STILL ON THE ACFT AND MAY HAVE BEEN SERVICED BY THE SAME FACILITY THAT LAST SERVICED THE PROPELLER IN QUESTION.
